Centchroman and Fibroids

Discussion in 'Centchroman' started by Oonu, Apr 25, 2006.

  1. Oonu

    Oonu New Member

    Does anyone know if Centchroman would help with fibroids? I've been reading everything I can find and I haven't come across anything.
    If you have any ideas or answers please post!

    Cheers!

     
  2. MyrtleWarbler

    MyrtleWarbler Super Moderator Staff Member

    By this, do you mean fibroid cysts in the breasts? Or, fibroids in the uterus? I know it's good for benign breast lumps... one doctor from India posted at the MSN site that she uses it for that, and an Aphrodite user experienced that benefit first hand. But I'm not sure about uterine fibroids. It seems that if uterine fibroids are worsened by increased estrogen (based on what I read), centchroman could be a good thing, because its function on the uterus is anti-estrogenic (as it is in the breast, where we know it does help with benign lumps, which I ASSUME includes fibroids). But I am JUST SPECULATING!! If uterine fibroids are your concern, and/or if breast fibroids are your concern and that's not the same thing as "benign breast lumps," then I suggest posting on the MSN board. Activity is infrequent, but there are a few doctors who are members there. We have yet to understand the contraindication between centchroman and PCOS, or if it is contraindicated for non-PCOS cysts on the ovaries. Good questions, I so wish we could get a good Indian doctor on here to inform us!...

     
  3. Oonu

    Oonu New Member

    Yes sorry! it would be for uterine fibroids.

    Thank you I shall do that.

     
  4. SupaKat

    SupaKat Member

    I know one user experienced total reduction of breast fibroid pain. But I don't know about uterine fibroids.

     
  5. GreenTea

    GreenTea Super Moderator Staff Member

    Centchroman has an anti-estrogenic effect in the uterus and breasts. Fibroids are usually caused or exacerbated by estrogen. At least, that's my understanding from what I've read--it's probably way more complicated than that.

    Based on that information, you would think centchroman would help treat or prevent fibroids, if indeed it had any effect on them. But, if you've read through the MSN group, you might have found this post (one of the first in the "hello" thread):

    Hi all,
    I have been using centchroman for 1 and half yrs now and I've had absolutely no side-effects. I have all along been very excited about finally having a non-steroidal OCP. I was also happy that we had our forum to share experiences etc.
     
    However, just recently on a regular annual visit my OB-GYN was concerned that my uterus was rather enlarged. A pelvic 'sonogram' revealed one very large fibroid on the fundus part of the uterus. My husband and I will be meeting the OB-GYN later this week to discuss options. Surgery seems to be the main option. I was rather concerned as to how and why the fibroid developed in the first place. Not very surprisingly, both the OB-GYN and my husband immediately speculated if it was the OCP. On their insistence I have stopped taking centchroman. I debated on whether to post this message...but I chose to write. I am sure there were other risk factors (delayed parity for one, genetic may be) that were already present.
     
    Since, I am mostly asymptomatic..I am trying to find out if I can have a 'wait and watch' strategy instead of getting a surgery right away.


    I've corresponded with her a bit, but sporadically (she was the one who originally helped me get centchroman, so we all owe much to her!) and know that she did indeed have surgery, but not much else.

    Keep in mind that this woman was 30 years old and had never been pregnant--that's a risk factor right there. Also, she said in an earlier post that she had been using the Ortho Evra patch before she switched to centchroman (which, as the lawsuit has revealed, puts more estrogen into the body than other hormonal methods). But, one would have to think: does centchroman cause or exacerbate fibroids? We don't know, do we?
    Last edited by a moderator: Aug 24, 2013

     
  6. Oonu

    Oonu New Member

    Wow thats a fabulous response!

    I do understands it is cause by too much estrogen in the body. I have myself have had children and have had my tubes tied. So I had gone on the pill for just about 2 months now and its is bad news for me. I stopped as of yesterday with 5 pills left. I just couldn't stand the side effects, mainly the anxiety/panic I was feeling. Today as the day is rolling along I'm feeling better and better.
    I'm going to my Naturopath today and going to ask about Wild Yam. I understand it helps with progesterone in the system so it helps to balance out the estrogen, which does all these wierd things to the body that we know already.
    As far as I've been reading too much estrogen is bad, and causes all kinds of strange happenings in the body and mind.
    I'll post my findings!

    Thanks again!

     
  7. interstellar

    interstellar New Member

    Centchroman totally helped with my benign breast lumps. They simply dissolved. I started taking it at 31 and I am now 41, still on Centchroman. I did stop for about six months this year during which my periods got heavier, longer, and more painful again. I also suspect that I started having some benign heart palpitations (atrial tachycardia or supraventricular tachycardia) due to going off the Centchroman. The cardiologist assured me that the palpitations were harmless (more of an annoyance) but offered me beta-blockers for them if I wanted. Annoyance, I'll say! The palpitations got more pronounced around my period, in fact, around my period was when I first noticed them (four months after going off Centchroman). The cardiologist had even said that my palpitations might be hormone-related. So it was a no-brainer for me. I went back on Centchroman and by the second period I did not notice any palpitations. Plus my period got shorter, lighter, and less painful again.
    Oonu, in reading about your anxiety/panic on the pills, I thought about how I started to feel a little more depressed and anxious the last month or so. I correlated it to the season change (I'm pretty light-sensitive) but your post makes me wonder if it is also related to getting back on Centchroman. I guess I won't know for sure, but I do tend to have this issue every year in winter.

     

Share This Page